Alert archive / Louisiana / Flash Flood Warnings in 2004
Flash Flood Warning 34, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Nov 2, 2004, 10:00 AM CST for Acadia Parish, Jefferson Davis Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 2, 2004, 10:00 AM CST (16:00 UTC)
- Expired
- Nov 2, 2004, 1:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Acadia Parish, LA, Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 74 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLCH 021600
FFWLCH
LAC001-053-021900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1000 AM CST TUE NOV 2 2004
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA AND.
ACADIA PARISH IN SOUTHWEST LOUISIANA.
* UNTIL 100 PM CST.
* AT 955 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT 3 INCHES OF RAIN HAS FALLEN WITHIN THE PAST 3 HOURS ACROSS
THE TWO PARISHES. AN ADDITIONAL 2 TO 3 INCHES OF RAIN IS POSSIBLE
WITHIN THE NEXT 3 HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RAYNE...MERMENTAU...JENNINGS AND CROWLEY.
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE WHERE WATERS OF AN UNKNOWN DEPTH COVERS THE ROAD.
CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE.
LAT...LON 3043 9227 3048 9260 3041 9295 3012 9286
3019 9229 3031 9218
$$
211 follow-up statement
000
WGUS74 KLCH 021810
FFSLCH
LAC001-053-021900-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1208 PM CST TUE NOV 2 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 100 PM CST FOR ACADIA AND
JEFFERSON DAVIS PARISHES...
AT 1207 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF PATCHY LIGHT TO MODERATE RAINFALL MOVING
NORTHEAST ACROSS JEFFERSON DAVIS AND ACADIA PARISHES.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WELSH...RAYNE...MERMENTAU...JENNINGS...FENTON AND CROWLEY.
ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3043 9227 3048 9260 3041 9295 3012 9286
3019 9229 3031 9218
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 2, 3:27 AM CST, 6 hours 33 minutes earlier.
Area forecast discussion, Nov 2, 3:27 AM CST, 6 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 318 AM CST TUE NOV 2 2004 .DISCUSSION... A SURFACE FRONTAL TROUGH...ABOUT SHREVEPORT TO HOUSTON AT MIDNIGHT LAST NIGHT...IS EXPECTED TO SLOWLY MOVE EAST ACROSS THE FORECAST AREA TODAY THROUGH EARLY WEDNESDAY MORNING. THERE WILL BE SIGNIFICANT MOISTURE AND INSTABILITY ALONG AND AHEAD OF THE FRONT. WILL CONTINUE FLOOD WATCH FOR THE ENTIRE AREA THROUGH TODAY. THE WATCH MAY NEED TO BE EXTENDED INTO TONIGHT THOUGH THE FRONT SHOULD BE OVER EASTERN EXTREMES OF THE FORECAST AREA AT SUNSET TODAY. DRIER AIR SHOULD MOVE IN BEHIND THE FRONT LATER WEDNESDAY AND DRY CONDITIONS ARE EXPECTED TO PERSIST THURSDAY THROUGH MONDAY. && .PRELIMINARY POINT TEMPS/POPS... LCH 78 64 72 50 / 100 80 40 10 BPT 77 60 72 49 / 100 60 30 10 AEX 76 58 69 48 / 100 80 40 10 LFT 81 65 73 51 / 100 80 60 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 20
Hazardous weather outlook, Nov 2, 5:22 AM CST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 522 AM CST TUE NOV 2 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 031200- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 522 AM CST TUE NOV 2 2004 .DAY ONE...TODAY AND TONIGHT... A FLOOD WATCH IS IN EFFECT FOR TODAY FOR SOUTHEAST TEXAS... SOUTHWEST... CENTRAL AND SOUTH-CENTRAL LOUISIANA. THE COMBINATION OF A SLOW MOVING UPPER LOW...A SURFACE COLD FRONT...AND ABUNDANT GULF MOISTURE WILL MAKE HEAVY RAINFALL LIKELY TODAY. THE THREAT OF HEAVY RAINFALL IS EXPECTED TO DIMINISH TONIGHT OR EARLY WEDNESDAY AS THE SURFACE FRONT MOVES EAST INTO SOUTHEAST LOUISIANA. A FEW SEVERE STORMS WILL BE POSSIBLE TODAY AND TONIGHT ALONG AND AHEAD OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... COOLER AND DRIER AIR WILL SPREAD ACROSS THE AREA WEDNESDAY AND CONTINUE THROUGH THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NECESSARY TODAY OR TONIGHT. 20
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 10:33 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles | 57 min |
| Nov 2, 8:17 AM CST | Special Marine Warning | LCH | 58 min | |
| Nov 2, 9:15 AM CST | Flash Flood Warning | LCH | Calcasieu | 3 hr |
| Nov 2, 10:09 AM CST | Special Marine Warning | LCH | 66 min |
Nearby
Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.